MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421032
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Muscle Weakness/Atrophy (1967); Loss of Range of Motion (2032); Synovitis (2094); Injury (2348); Inadequate Pain Relief (2388)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered a patellar fracture.No delay or injury reported.No procedure specified.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.The clinical / medical evaluation concluded that since no relevant clinical medical information was provided a thorough medical assessment could not be performed.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
Concomitant medical products contains additional information.
 
Event or Problem Description
It was reported that, after a left tka had been performed on (b)(6) 2018 with a journey ii xr system, the gii oval resurfacing pat 32mm fractured.On (b)(6) 2019, the clinical investigator had initially assessed this adverse event as non-serious, so the patient was advised to rest.On (b)(6) 2019, the knee was aspired.Later on, a synovectomy was performed on (b)(6) 2019.On (b)(6) 2021, the seriousness of the event was re-assessed as the patient required a revision surgery.The patient claims that the experience with journey ii xr has left him with more pain, less function, and less strength than prior to having any tka.

Brand Name
GII OVAL RESURFACING PAT 32MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
0447940038246
MDR Report Key8312429
Report Number1020279-2019-00484
Device Sequence Number11251361
Product Code HRY
UDI-Device Identifier03596010485069
UDI-Public03596010485069
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Consumer,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421032
Device Catalogue Number71421032
Device Lot Number17JM03761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer01/17/2019
01/17/2019
08/27/2021
09/22/2023
01/09/2024
05/24/2024
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date06/05/2019
06/12/2019
08/30/2021
10/13/2023
01/16/2024
05/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74021166 / 14FM11324G; 74022205 / 17LSL0008C; 74023760 / 17LM06418; 74023860 / 17MM12039
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale